MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-29
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 29mm portico valve was selected for implant in a patient with a forced expiratory volume less than 20%, using a large flexnav delivery system.It was noted after performing a pre-implant dilatation with an unknown device, that the patient went into cardiac arrest.It was also noted during procedure via fluoroscopy, that the valve had embolized due to the large flexnav delivery system interacting with the valve when attempting to remove the delivery system.It had not been confirmed that all three retainer tabs had released.The 29mm portico valve had been sized using computed tomography scan measurements.The decision was made to implant a second 29mm portico valve in a valve-in-valve procedure.It was noted that the first 29mm portico valve was moved in an unknown fashion above the sinotubular junction, and implant the second 29mm portico valve was over the aortic annulus.There was no allegation of malfunction against the abbott devices or procedure.The patient was stable at the time of report.
 
Event or Problem Description
It was reported that on 20 december 2023, a 29mm portico valve was selected for implant in a patient with a forced expiratory volume less than 20%, using a large flexnav delivery system.It was noted after performing a pre-implant dilatation with an unknown device, that the patient went into cardiac arrest.It was also noted during procedure via fluoroscopy, that the valve had embolized due to the large flexnav delivery system interacting with the valve when attempting to remove the delivery system.It had not been confirmed that all three retainer tabs had released.The 29mm portico valve had been sized using computed tomography scan measurements.The decision was made to implant a second 29mm portico valve in a valve-in-valve procedure.It was noted that the the first 29mm portico valve was moved in an unknown fashion above the sinotubular junction, and implant the second 29mm portico valve was over the aortic annulus.There was no allegation of malfunction against the abbott devices or procedure.The patient was stable at the time of report.Subsequent to the previously filed report, additional information was received that the patient that a 22mm non-abbott device was used for the pre-implant dilatation.It was confirmed that a failure to check release of all 3 retainer tabs of the 29mm portico valve occurred prior, to removal of the large flexnav delivery system.It was also noted that the first 29mm portico valve had been moved using a snare to get the valve above the coronary ostiums.After implant of the second 29mm portico valve the patient was stable.It is unknown what intervention occurred as a result of the patient's cardiac arrest, but was noted that the anesthesiologist was present for patient support.
 
Additional Manufacturer Narrative
An event of device migration, difficult separation, and improper or incorrect procedure or method was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Possible contributing factors for valve migration are intra-procedural difficulties, implant depth, annular calcium distribution, and deployment or retraction difficulties.Information from the field indicated that the valve embolized due to interaction with the flexnav delivery system during delivery system removal, it had not been confirmed that all three retainer tabs had released, and the valve was snared to get the valve above the coronary ostiums.Based on available information, the reported event appears to be related to procedural conditions (failure to check release of all 3 retainer tabs).The reported improper or incorrect procedure or method is due to the user snaring the valve after deployment.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Please note per the instructions for use, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage." information from the field indicates that the physician was aware of these warnings, and it was deemed necessary to snare the valve to move it above the coronary ostiums.Therefore, a letter will not be sent to the account to address the deviation.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18518003
Report Number2135147-2024-00250
Device Sequence Number15148490
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2024
Device Catalogue NumberPRT-29
Device Lot Number8941719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight86 KG